Alert archive / California / Wind Advisories in 2006
Wind Advisory 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 2, 2006, 1:49 AM PST. It took effect at Jan 2, 2006, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 1:49 AM PST (09:49 UTC)
- In effect from
- Jan 2, 2006, 7:00 AM PST
- Expired
- Jan 2, 2006, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 020949 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 249 AM MST MON JAN 2 2006 .STRONG SOUTH WINDS WILL AFFECT JOSHUA TREE NATIONAL PARK TODAY AHEAD OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. CAZ030-021800- /O.NEW.KPSR.WI.Y.0001.060102T1500Z-060103T0500Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 149 AM PST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM PST THIS EVENING. STRONG SOUTH WINDS EXCEEDING 30 MPH WILL DEVELOP EARLY THIS MORNING OVER JOSHUA TREE NATIONAL PARK...THEN INCREASE DURING THE DAY WITH SUSTAINED WINDS OVER 35 MPH LIKELY BY AFTERNOON. WIND GUSTS TO OVER 45 MPH ARE POSSIBLE DURING THE AFTERNOON AND INTO THE EARLY EVENING. WINDS WILL BECOME SOUTHWESTERLY LATER TODAY AND BEGIN TO DIMINISH DURING THE MID EVENING HOURS. THE STRONG WINDS ARE DUE TO THE APPROACH OF A POTENT PACIFIC LOW PRESSURE SYSTEM THAT WILL BE MOVING INLAND OVER THE SOUTHERN CALIFORNIA COAST LATER TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ BRECKENRIDGE
3 follow-up statements
000 WWUS75 KPSR 021737 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1037 AM MST MON JAN 2 2006 .STRONG SOUTH WINDS WILL AFFECT JOSHUA TREE NATIONAL PARK TODAY AHEAD OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. CAZ030-030000- /O.CON.KPSR.WI.Y.0001.000000T0000Z-060103T0500Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 937 AM PST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR JOSHUA TREE NATIONAL PARK. STRONG SOUTH WINDS EXCEEDING 30 MPH WILL INCREASE DURING THE DAY WITH SUSTAINED WINDS OVER 35 MPH LIKELY BY AFTERNOON. WIND GUSTS TO OVER 45 MPH ARE POSSIBLE DURING THE AFTERNOON AND INTO THE EARLY EVENING. WINDS WILL BECOME SOUTHWESTERLY LATER TODAY AND BEGIN TO DIMINISH DURING THE MID EVENING HOURS. THE STRONG WINDS ARE DUE TO THE APPROACH OF A POTENT PACIFIC LOW PRESSURE SYSTEM THAT WILL BE MOVING INLAND OVER THE SOUTHERN CALIFORNIA COAST LATER TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ESTLE
000 WWUS75 KPSR 030000 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 500 PM MST MON JAN 2 2006 CAZ030-030500- /O.CON.KPSR.WI.Y.0001.000000T0000Z-060103T0500Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 400 PM PST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR JOSHUA TREE NATIONAL PARK. A POTENT COLD FRONT WILL CONTINUE TO MOVE EASTWARD ACROSS SOUTHEASTERN CALIFORNIA THIS EVENING. STRONG SOUTH WINDS EXCEEDING 30 MPH...WITH GUSTS OVER 40 MPH WILL EVENTUALLY SHIFT OUT OF THE WEST-NORTHWEST TOWARDS SUNSET AS THE COLD FRONT MOVES THROUGH THE AREA. AT 3 PM PST...AN AUTOMATED WEATHER STATION WITHIN THE PARK RECORDED A PEAK WIND GUST NEAR 40 MPH. WIND GUSTS EXCEEDING 40 MPH ARE EXPECTED TO CONTINUE THIS EVENING BEFORE GRADUALLY BEGINNING TO DIMINISH TOWARDS 9 PM PST. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ FOWLE
000 WWUS75 KPSR 030240 AAA NPWPSR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 740 PM MST MON JAN 2 2006 CAZ030-030345- /O.EXT.KPSR.WI.Y.0001.000000T0000Z-060103T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 640 PM PST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY ISSUED EARLIER FOR THE JOSHUA TREE NATIONAL PARK AREA WILL BE CANCELED AT 7 PM PST. A STRONG COLD FRONT MOVED THROUGH THE JOSHUA TREE NATIONAL PARK AREA MONDAY AFTERNOON AND PRODUCED WIND GUSTS IN THE 40 TO 45 MPH RANGE. AT 630 PM WINDS WERE BEGINNING TO DIMINISH AND WILL NO LONGER EXCEED 40 MPH. ALTHOUGH THE WIND ADVISORY WILL BE CANCELED AT 7 PM PST...GUSTY WEST TO NORTHWEST WINDS IN THE 20 TO 30 MPH RANGE ARE EXPECTED THROUGH MIDNIGHT...THEN DIMINISH INTO THE 10 TO 20 MPH RANGE TOWARD MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 2, 1:35 AM PST, 14 minutes earlier.
Area forecast discussion, Jan 2, 1:35 AM PST, 14 minutes before
AZZ020>028-CAZ030>033-021800- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 235 AM MST MON JAN 2 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... WEAK HIGH PRESSURE WILL BE SITUATED OVER THE REGION THROUGH THIS AFTERNOON...WITH PERIODS OF MAINLY HIGH CLOUDS ACROSS THE AREA IN ADVANCE OF ANOTHER PACIFIC WEATHER SYSTEM. A COLD FRONT IS EXPECTED TO MOVE INTO SOUTHEAST CALIFORNIA TONIGHT...THEN ACROSS SOUTHWEST AND SOUTH CENTRAL ARIZONA BY EARLY TUESDAY. AS A RESULT...A SLIGHT CHANCE OF SHOWERS IS EXPECTED ACROSS THE AREA...BEGINNING AS EARLY AS TODAY IN SOUTHEAST CALIFORNIA...THEN SPREADING EAST INTO SOUTH-CENTRAL ARIZONA TONIGHT NIGHT INTO TUESDAY. THE BEST CHANCE FOR SHOWERS WILL BE OVER THE SOUTHEAST CALIFORNIA MOUNTAINS AND DESERTS. HIGH PRESSURE IS THEN FORECAST TO REBUILD OVER THE REGION WEDNESDAY THROUGH NEXT WEEKEND FOR CLEAR SKIES AND ABOVE NORMAL TEMPERATURES. && .SHORT TERM... TODAY THROUGH WEDNESDAY... A RATHER IMPRESSIVE PACIFIC SHORT WAVE IS NOW TAKING SHAPE OFF THE CA COAST...SENDING A SUBSTANTIAL PLUME OF MOISTURE INTO CENTRAL CA AND PUMPING UP THE RIDGE OVER ARIZONA. AS RIDGE PUMPS UP...CLOUDS HAVE SHIFTED NORTH WITH SOME CLEARING SEEN ON IR IMAGERY OVER OUR CWA...THO AT 2AM THERE WERE SOME LEE ENHANCED HIGH CLOUDS DEVELOPING AND SPREADING OVER SERN CA AND SWRN AZ. FOR THE MOST PART TROF STAYS TO OUR WEST TODAY...AND DYNAMICS ARE NOT THAT IMPRESSIVE AS THE UPPER JET IS STILL WELL TO OUR NORTH AND WEST...BUT THERE SHOULD BE ENOUGH MOISTURE AND UVV/ISENTROPIC LIFT TO ALLOW FOR A SLIGHT CHANCE FOR SHOWERS WEST OF PHOENIX...AND A CHANCE FOR SHOWERS OVER OUR CA ZONES...ESPECIALLY THE HIGHER TERRAIN OF JOSHUA TREE NP. TEMPS SHOULD BE UP A HANDFUL OF DEGREES TODAY WITH HIGHS OVER MOST OF THE DESERTS INTO THE LOW TO MID 70S...GIVEN THE STRONG SLY/SELY BACKING WINDS AHEAD OF THE TROF WHICH WILL PRODUCE SOME WAA OVER THE AREA. PROGS CONSISTENT THAT THE TROF WILL MOVE QUICKLY INLAND LATER TODAY AND RACE EASTWARD ACROSS THE STATE TONIGHT...WITH THE POPS SPREADING FROM WEST TO EAST AS THE FRONTAL BAND PROGRESSES ACROSS THE CWA. WILL CONTINUE WITH CHANCE POPS THIS EVENING OUT WEST...AND KEEP SLIGHT CHANCES GOING OVER THE CENTRAL DESERTS...AS MOS NUMBERS JUST DO NOT SUPPORT MUCH HIGHER THAN THAT IN THE ERN ZONES...AND THE MOISTURE IS STILL PROGGED TO THIN OUT QUITE A BIT AS THE SHORT WAVE MOVES ACROSS THE STATE. BY TUE MORNING THERE WILL BE DVV AND CLEARING WORKING INTO SERN CA AND THE WESTERN DESERTS...AND ONLY A LINGERING SLIGHT CHANCE FOR SHOWERS IS ON TAP FOR ZONE 24. AS THE WAVE QUICKLY EXITS TO THE EAST TUESDAY...SKIES SHOULD BECOME MOSTLY SUNNY OVER MOST OF THE CWA...BUT TEMPS WILL BE DOWN A HANDFUL OF DEGREES FOLLOWING THE PASSAGE OF THE COLD FRONT...AND MOST OF THE DESERTS SHOULD SEE HIGHS BACK DOWN INTO THE MID TO UPPER 60S. DRY AND SOMEWHAT WARMER WEATHER IS ON TAP WEDNESDAY AS A STRONG UPPER RIDGE BEGINS TO BUILD INTO THE STATE FROM THE WEST...BUT WITH MIXING LIMITED THERE PROBABLY WILL NOT BE MUCH RESPONSE AT THE SURFACE OVER MUCH OF THE LOWER DESERTS...SO HIGHS WILL NOT RISE NEARLY AS MUCH AS THE HEIGHT/THICKNESS RISES WOULD INDICATE. SHOULD SEE A BIT MORE WARMING WED OVER THE HIGHER TERRAIN LOCATIONS SUCH AS CA ZONE 30 OR AZ ZONE 24. WIND WILL BE A PROBLEM FOR OUR WESTERN CWA TODAY AND THIS EVENING...MAINLY OVER THE HIGHER TERRAIN OF JOSHUA TREE NP WHERE SUSTAINED WINDS OVER 30 MPH ARE LIKELY...WITH GUSTS TO NEAR 50 MPH POSSIBLE. VERY STRONG WINDS AT 700MB ARE PROGGED TO DEVELOP...WITH SPEEDS EXCEEDING 50KT ON THE GFS...AND THESE WINDS WILL LIKELY REACH THE SURFACE AT HIGHER ELEVATIONS. NXP MOS EVEN HAD SUSTAINED WINDS AT 41KT THIS AFTERNOON...SO A WIND ADVISORY WILL BE ISSUED FOR JOSHUA TREE NP FROM 15Z THRU 05Z TONIGHT. MOS NUMBERS OVER THE CO RIVER AND OTHER LOWER CA DESERTS REALLY DO NOT SUPPORT AN ADVISORY...SO WE WILL JUST MENTION WINDY WEATHER INSTEAD. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... THE VARIOUS MEDIUM RANGE MODEL SOLUTIONS (AND THEIR ENSEMBLES) REMAIN IN GOOD AGREEMENT THROUGH THE EXTENDED PERIOD IN DEVELOPING A STRONG UPPER LEVEL RIDGE OVER THE DESERT SOUTHWEST FROM THURSDAY...RIGHT ON THROUGH NEXT WEEKEND. THIS WILL ONCE AGAIN PUSH THE STORM TRACK WELL NORTH OF ARIZONA...LEAVING US WITH ABUNDANT SUNSHINE AND BONE DRY FOR AT LEAST THE NEXT 7 DAYS. THE ONLY FORECAST CHALLENGE WILL BE TEMPERATURES...AND THE AMOUNT OF WARMING THAT WILL TAKE PLACE. WARMEST DAYS APPEAR TO BE THURSDAY AND FRIDAY AS GFS/ECMWF/UKMET PEAK 500MB HEIGHTS FROM 585-587DM (SOME 150M ABOVE CLIMATOLOGY). AT THE SAME TIME 850MB TEMPS ARE FORECAST IN THE 17-18C RANGE AT KPHX. MIXING THESE TEMPS TO THE SFC WOULD YIELD MAX TEMPS IN THE LOW 80S OVER MOST DESERT LOCALES ON BOTH THU AND FRI. THIS WOULD APPROACH/EXCEED RECORD VALUES FOR MANY SITES (WITH RECORD HIGHS AT PHOENIX OF 80 ON THU AND 78 ON FRI). THE LIMITING FACTOR IN THE WARMING WILL BE THE AMOUNT OF MIXING THAT EVENTUALLY TAKES PLACE (AS IS USUALLY THE CASE IN WINTER). WINDS DURING THIS TIME APPEAR PRETTY MEAGER AS THE RIDGE AXIS IS RIGHT OVER AZ...SO AT THIS POINT THINK MIXING HEIGHTS WILL BE QUITE A BIT LESS THAN 5K FEET. THUS DECIDED TO PLAY IT SOMEWHAT CONSERVATIVELY AND WENT WITH HIGHS GENERALLY IN THE MID-UPR 70S...STILL SOME 10 DEGREES ABOVE NORMAL. && .AVIATION...12Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...WIND ADVISORY ZONE 30 FROM 15Z THIS MORNING UNTIL 05Z TONIGHT. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 11/FOWLE
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.